MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G12836
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure the hub of a flexor shuttle tibial guiding sheath separated.The customer stated that the failure was not due to an issue with the introducer, but failing to follow the ifu and using excess force on the valve.It is unknown how the procedure was completed.No unintended part of the device remained inside the patient's body.No additional procedure was required due to this occurrence.No adverse effect was reported due to this occurrence.No additional information will be provided.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Event summary the complaint facility informed cook of an incident involving a flexor shuttle tibial guiding sheath.The hub reportedly detached from the introducer.The customer mentioned they have used the item outside the ifu during an unspecified procedure.The customer is aware that the valve detaching from the introducer was due to the use of the introducer in a way not included in the ifu.They are not concerned by the item or its integrity as they know that the issue was due to excessive force being applied to the valve.They are not requesting a credit return nor an investigation as to why this adverse event happened.The rep said the customer would not be able to provide any further information nor could assist in any further query regarding this event.The patient reportedly experienced no harm as a result of this incident, no additional harm was reported.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, drawing, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one used device to cook for investigation.Physical examination of the returned device showed: one used device was returned damaged.Visual examination confirmed cap to have separated from the flare.No damage present regarding the sheath.The reported failure was evident to investigators.In response to this incident, cook completed a review of the dhr.The dhr for the complaint lot records 1 non-conformances.Cook concluded that the recorded non-conformances are not related to this incident.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The complaint lot was manufactured to current specifications.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.Instructions for use: sheath introduction: 1.If the device has hydrophilic coating, activate the coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.How supplied : upon removal from package, inspect the product to ensure no damage has occurred." based on the provided evidence and the completed investigation, cook has concluded the user¿s failure to follow instructions contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11716337
Report Number1820334-2021-01206
Device Sequence Number14495098
Product Code DYB
UDI-Device Identifier00827002128361
UDI-Public(01)00827002128361(17)230821(10)13382909
Combination Product (Y/N)N
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2023
Device Model NumberG12836
Device Catalogue NumberKSAW-8.0-38-90-RB-SHTL-HC
Device Lot Number13382909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1